Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 311, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 28, 2006, 9:05 PM CDT for Barbour County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 9:05 PM CDT (02:05 UTC)
- Expired
- Jul 28, 2006, 9:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:56 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 28, 8:56 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 856 PM CDT FRI JUL 28 2006 .UPDATE...WILL DECREASE RAIN CHANCES TONIGHT AS CONVECTION HAS ENDED ACROSS MUCH OF THE AREA. && .DISCUSSION...EXCEPT FOR A FEW LINGERING SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF SELMA TO ALEXANDER CITY LINE...CALMER CONDITIONS CAN BE EXPECTED FOR THE REST OF TONIGHT. AT 845 PM CDT...SHOWERS AND THUNDERSTORMS WERE DISSIPATING OVER MUCH OF CENTRAL ALABAMA...EXCEPT NEAR MONTGOMERY AND EUFAULA. A PRONOUNCED OUTFLOW BOUNDARY FROM EARLIER CONVECTION STRETCHED FROM MONTGOMERY TO PHENIX CITY. SOUTH OF THIS LINE...THE AIR WAS WARM AND UNSTABLE...WHILE NORTH WAS COOLER AND MORE STABLE. A LOW PRESSURE DISTURBANCE IN THE MID LEVELS OF THE ATMOSPHERE WAS LOCATED NEAR MEMPHIS TENNESSEE. THROUGH MIDNIGHT...A FEW STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING REMAIN POSSIBLE ALONG AND SOUTH OF THE OUTFLOW BOUNDARY MENTIONED ABOVE...MONTGOMERY TO PHENIX CITY AND LOCATIONS SOUTH...BEFORE THE AIR COOLS AND BECOMES STABLE. OTHERWISE...EXPECT MOSTLY CLOUDY SKIES AND MAINLY DRY CONDITIONS. A FEW LIGHT SHOWERS ARE POSSIBLE NEARLY EVERYWHERE WITH TROPICAL MOISTURE IN PLACE. SLIGHTLY HIGHER CHANCES SHOULD BE NORTH OF INTERSTATE 20 WHERE DEEPER MOISTURE AND SLIGHTLY BETTER LIFT IS LOCATED NEAR THE LOW PRESSURE DISTURBANCE. PLAN ON KEEPING 10 TO 20 PERCENT RAIN CHANCES OVER THE ENTIRE AREA FOR THE REST OF TONIGHT. ABUNDANT CLOUD COVER SHOULD KEEP LOW TEMPERATURES IN THE 70S AND FOG FROM DEVELOPING. LOOKING AHEAD TO SATURDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO ONCE AGAIN DEVELOP IN A WARM UNSTABLE AIRMASS. BELIEVE FIRST DEVELOPMENT WILL OCCUR NEAR INTERSTATE 20 OR WHEREVER DIFFERENTIAL HEATING SETS UP BETWEEN MID CLOUDS TO THE NORTH AND SUNNY SKIES TO THE SOUTH. THEN...THE STORMS WILL MOVE SOUTHEAST. DEFINITELY NOT EXPECTING A WASHOUT AS ANY RAIN SHOULD LAST LESS THAN AN HOUR. MORE CLOUDS SHOULD KEEP TEMPERATURES DOWN A BIT COMPARED TO TODAY...ESPECIALLY NORTH OF INTERSTATE 20. STRONG STORMS WITH GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THE AIR WILL BE UNSTABLE. WILL HAVE UPDATE OUT BY 10 PM CDT. MBS/91 && .AVIATION...DISCUSSION FOR 00Z TAFS. THUNDERSTORM ACTIVITY WILL CONTINUE TO QUICKLY LOSE INTENSITY OVER THE NEXT FEW HOURS. WILL KEEP MENTION OF VCTS FOR BHM AND TCL. A FEW OTHER SPOTS MAY SEE SOME -RA BUT TERMINALS SHOULD REMAIN VFR THIS EVENING. BERMUDA HIGH REMAINS ANCHORED SOUTH AND SOUTHEAST OF CENTRAL ALABAMA THROUGH SATURDAY. DEEP TROPICAL MOISTURE WILL REMAIN ACROSS THE NORTHERN PART OF CENTRAL ALABAMA...AND AFTERNOON INSTABILITY WILL KICK OFF THUNDERSTORMS AGAIN ON SATURDAY. WILL KEEP CONDITIONS FOR SATURDAY VIRTUALLY IDENTICAL TO TODAY. VFR CONDITIONS WILL BE FORECAST FOR ALL TERMINALS THIS PERIOD. VCTS WILL BE MENTIONED AT ALL BUT MGM AND TOI AFTER 19Z. 75 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 91/75
Hazardous weather outlook, Jul 28, 8:09 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 809 PM CDT FRI JUL 28 2006 ALZ011>015-017>050-291130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 809 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED SOUTH OF A LINE FROM SELMA TO ROANOKE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...AND BRIEF LOCALIZED HEAVY RAIN. THE STORMS WILL SLOWLY DIMINISH THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS MAY BECOME STRONG ON SATURDAY AFTERNOON... PRODUCING WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED HEAVY RAIN. THESE STRONG STORMS MAY DEVELOP ALMOST ANYWHERE ACROSS CENTRAL ALABAMA THROUGH THE DAY. THE STORMS WILL BEGIN LOSING INTENSITY BETWEEN 7 AND 10 PM SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Jul 28, 4:49 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 449 PM CDT FRI JUL 28 2006 ALZ012-282215- LAMAR- 449 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 515 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF SULLIGENT TO MOLLOY...MOVING EAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MOLLOY...DETROIT...SULLIGENT AND VERNON THROUGH 515 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 75
Special weather statement, Jul 28, 5:13 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 513 PM CDT FRI JUL 28 2006 ALZ011-282245- MARION- 513 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 545 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF WESTON...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON AND HAMILTON THROUGH 545 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 75
Local storm report, Jul 28, 5:19 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NW GAINESVILLE 32.84N 88.18W
07/28/2006 SUMTER AL LAW ENFORCEMENT
A FEW TREES DOWN BETWEEN GAINESVILLE AND GEIGER.
&&
MBSSpecial weather statement, Jul 28, 5:24 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 PM CDT FRI JUL 28 2006 ALZ022-282300- PICKENS- 524 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 20 MILES NORTHEAST OF ALICEVILLE TO ALICEVILLE...MOVING EAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS SOUTH OF ALICEVILLE THROUGH 600 PM CDT. THE PRIMARY THREATS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES... INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER...DO NO DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 75
Special weather statement, Jul 28, 5:35 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 535 PM CDT FRI JUL 28 2006 ALZ023-282300- TUSCALOOSA- 535 PM CDT FRI JUL 28 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF ELROD...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ELROD...NORTHPORT AND LAKE LURLEEN STATE PARK THROUGH 600 PM CDT. THE PRIMARY THREATS ARE FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLICANCES... INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER...DO NO DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Local storm report, Jul 28, 6:41 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL DETROIT 34.03N 88.17W
07/28/2006 E0.88 INCH LAMAR AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED FROM BROADCAST MEDIA VIA PUBLIC
REPORT.
&&
JONES/90The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 19 min |
| Jul 29, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 11 min |
| Jul 29, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker | 10 min |
| Jul 29, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 27 min |
| Jul 29, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 21 min |
| Jul 29, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 31 min |
| Jul 29, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 26 min |
| Jul 29, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 31 min |
| Jul 29, 4:48 PM CDT | Tornado Warning | BMX | Talladega | 27 min |
| Jul 29, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 36 min |
| Jul 29, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.